Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 258, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2012, 7:02 PM EDT for Bedford County, Franklin County, Virginia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 8, 2012, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Franklin County, VA
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:09 PM EDT | TSTM WND DMG | 4 E Stewartsville, VA | 3 TREES DOWN IN CHAMBLISSBURG. TREE DIAMETER WERE 8-10 INCHES. |
| Jul 8, 7:10 PM EDT | TSTM WND DMG | 5 E Stewartsville, VA | POWER LINES DOWN ON RT 24 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269
WUUS51 KRNK 082302
SVRRNK
VAC019-067-082345-
/O.NEW.KRNK.SV.W.0258.120708T2302Z-120708T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 745 PM EDT.
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GOODVIEW...OR NEAR
STEWARTSVILLE...AND MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHAMBLISSBURG...
GOODVIEW...
NORTHWEST SMITH MOUNTAIN LAKE...
MONETA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PENNY TO NICKEL-SIZED HAIL WILL ALSO BE POSSIBLE WITH THIS STORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3709 7942 3706 7946 3706 7949 3705 7948
3703 7951 3705 7954 3704 7957 3704 7959
3696 7962 3693 7967 3725 7980 3730 7970
3714 7939
TIME...MOT...LOC 2302Z 315DEG 6KT 3722 7972
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:53 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 8, 6:53 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT SUN JUL 8 2012
.SYNOPSIS...
THE HEAT RIDGE OVERHEAD WILL BE SHUNTED SOUTH AS A COLD FRONT SLOWLY
SINKS SOUTH THROUGH VIRGINIA LATER TODAY INTO TONIGHT. THIS
BOUNDARY MAY SPARK NUMEROUS SEVERE THUNDERSTORMS WITH DAMAGING
WINDS TONIGHT. THIS BOUNDARY STALLS OVER THE VIRGINIA NORTH
CAROLINA BORDER AS DISTURBANCES RIDE ALONG IT THROUGH EARLY NEXT
WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 640 PM EDT SUNDAY...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT ENTERING SE
WV AT 630 PM. SCATTERED CONVECTION EAST OF THE BLUE RIDGE AND
ASSOCIATED WITH A LEE TROUGH WILL BEGIN TO BE MORE WIDESPREAD AS
THE EVENING PROGRESSES. OVER THE LAST COUPLE OF HOURS...STORMS
EASTWARD MOVEMENT IN THE OHIO VALLEY SLOWING DOWN. THIS MAY BE A
SIGN THAT THE FRONT WILL BE JUMPING TO THE LEE TROUGH IN THE EAST.
THEIR IS STILL A CHANCE THAT EVERYONE WILL HAVE RAIN THIS EVENING.
SOME MORE THAN OTHERS. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT FOR NW RNK CWA UNTIL 1000 PM. ANY ONE STORM CAN BECOME
SEVERE...BUT NOT LOOKING AT ANYTHING WIDESPREAD.
AS OF 400 PM EDT SUNDAY...RECORDS HAVE ALREADY BEEN BROKEN AND
YET ITS ACTUALLY TOO WARM ALOFT FOR WIDESPREAD DEVELOPMENT. WITH
HUGE DCAPE AND BIG DEWPOINT DEPRESSIONS NEARLY 40F ATTM AT
ROANOKE...WIDESPREAD WIND DAMAGE...POSSIBLY SIMILAR TO LAST WEEK
ALTHOUGH NOT A DERECHO LITERALLY...IS A POSSIBILITY AGAIN. IF THE
COLD POOL INCREASES LEADING TO MORE ORGANIZATION ESPECIALLY WITH
THE FORMING LINE COMING OUT OF WEST VA...JUST NORTH OF THE CITY OF
CHARLESTON WV. ALSO STRONG DEVELOPMENT IS EXPECTED ACROSS SOUTHERN
PENNSYLVANIA AND EASTERN WV PANHANDLE...WHICH COULD TAKE MORE OF A
SOUTHERLY ROUTE THAN THE DEVELOPMENT IN CENTRAL WEST VA THIS
EVENING. THESE STORMS COULD IMPACT THE SOUTHERN SHENANDOAH AND THE
PART OF THE WATCH WHICH STRETCHES INTO BUCKINGHAM AND APPOMATTOX.
WATCH MAY END OF BEING EXPANDED DEEPER INTO THE NEW RIVER VALLEY.
PER LOCAL OFFICE STUDY HUGE CAPE LIKE WHICH IS IN PLACE NOW MAKES
IT LIKELY THAT THE CHARLESTON LINE SUSTAINS ITSELF OVER THE
MOUNTAINS AND POSSIBLY INTO THE SOUTHSIDE/VA PIEDMONT LATER. WITH
H85 FRONT STILL FAR NORTH...STORMS WILL LESSEN SOMEWHAT TONIGHT
ALTHOUGH STILL A CHANCE FOR THUNDERSTORMS. MORE WIDESPREAD
DEVELOPMENT ON MONDAY WITH THE FRONT CLOSER...COOLER TEMPS
ALOFT...BETTER MIDLEVEL LAPSE RATES AND LESS OF A DOWNSLOPING
COMPONENT. SUCH THAT LIKELY POPS ARE ACROSS THE ENTIRE CWA IN THE
AFTERNOON. SPC STILL LEAVES A SLT RISK OVER SOUTHSIDE...AND ITS
MERITED CONSIDERING LESS CLDS AND STORMS TONIGHT AND STILL
IMPRESSIVE H85 TEMPS NEAR 20C AND THE POSSIBILITY OF SOME SUNNY
BREAKS. ELSEWHERE...LOOKING AT A WATER THREAT WITH SUBTLE MBE
VELOCITIES AND POTENTIAL FOR BACKBUILDING. PWATS AROUND 1.6" WITH
DEWPOINTS WELL INTO THE 60S UNLIKE TODAY. DID RAISE TEMPS A FEW
EAST OF THE BLUE RIDGE WITH LATER ONSET OF STORMS MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM EDT SUNDAY...
BAROCLINIC ZONE AND THE SLOPING BOUNDARY FROM THE SURFACE THROUGH
850 MB WILL BE OVER CENTRAL VIRGINIA MONDAY NIGHT THEN SHIFTS
GRADUALLY SOUTH INTO NORTHERN NORTH CAROLINA BY WEDNESDAY MORNING.
WILL INCREASING PROBABILITY OF PRECIPITATION FOR THE SOUTHERN COUNTY
WARNING AREA TUESDAY AFTERNOON AND EVENING.
EXPECT A SIMILAR TREND IN SHOWERS AND THUNDERSTORMS WITH THE BEST
COVERAGE AND INTENSITY IN THE AFTERNOON AND EVENING. THE BIGGEST
CHANGE EACH DAY WILL BE THE LOCATION OF THE AXIS OF HEAVY RAIN.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EDT SUNDAY...
STALLED FRONT OVER THE CAROLINAS WILL PROLONG DAILY THREAT OF
SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. DAYTIME HIGHS WILL BE
LARGELY DEPENDENT ON AMOUNT OF CLOUD COVER EACH MORNING AND THE
COVERAGE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON. BUT...IN
GENERAL...FORECAST AREA WILL BE IN A TYPICAL SUMMER AIR MASS WITH NO
EXTREMELY HOT AIR SO MODELS SHOULD HAVE A REASONABLE HANDLE ON THE
TEMPERATURES THROUGH THE PERIOD.
STATIONARY FRONT FADES BY SATURDAY. THIS LEAVES MAINLY A CHANCE FOR
AIR MASS TYPE DIURNALLY AND TOPOGRAPHICALLY DRIVEN THUNDERSTORMS ON
SATURDAY AND SUNDAY. EXPECT NEAR TO SLIGHTLY ABOVE NORMAL MAXIMUM
TEMPERATURES ON SUNDAY AS FLOW AROUND THE BERMUDA RIDGE BRINGS
INCREASING 850 MB TEMPERATURES TO THE REGION.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 230 PM EDT SUNDAY...
STORMS WILL BECOME MORE NUMEROUS TONIGHT...WITH LWB GETTING
A BROKEN LINE FROM THE NW IN THE NEXT COUPLE OF HOURS. ROA/BCB/LYH
ALSO HAVE A GOOD CHANCE AT STORMS LATER THIS PM AND INTO THIS
EVENING. BECAUSE THESE STORMS COULD BE STRONG...POSSIBLY TEMPO IFR
CONDS MAY OCCUR. STORMS FURTHER SOUTH NEAR DAN SHOULD BE WIDELY
SCATTERED TO ISOLATE. POSSIBLE THAT SCATTERED STORMS MAY BE
ONGOING FOR THE ENTIRE NIGHT. WITH A WET GROUND...EVEN ENOUGH
CLEARING OCCURS IFR VIS/CIG IS A POSSIBILITY AT LWB AND POSSIBLY
ALSO LYH/BCB.
MORE NUMEROUS STORMS ARE EXPECTED TO FIRE BY MID MORNING ON MONDAY
AFFECTING ALL TERMINALS. ONCE AGAIN THEY COULD BE SEVERE AS THE
COLD FRONT IS DRAPED OVERHEAD. TEMPO IFR CONDS ARE POSSIBLE AGAIN.
A FRONT WILL BE SLOWLY PUSHING SOUTH BY LATE SUNDAY STALLING SOUTH
OF US BY EARLY NEXT WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION
NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF
TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH.
WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE.
&&
.CLIMATE...
HIGH PRESSURE RIDGE WILL KEEP US HOT THROUGH THE WEEKEND.
JULY 8TH
RECORD HIGH
ROA 101/1977 ***TIED SO FAR TODAY***
LYH 99/1977 ***BROKEN SO FAR TODAY***
DAN 102/2010 ***TIED SO FAR TODAY***
BCB 96/1988
BLF 93/1988
IN ADDITION SOME RECORD WARMEST LOW TEMPERATURES MAY BE SET.
&&
.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG.
THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED.
N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ035-043>047-
058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ005-006.
WV...NONE.
&&
SYNOPSIS...KM/WP
NEAR TERM...KM/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KM/WP
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 8, 2:54 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 254 PM EDT SUN JUL 8 2012 NCZ005-006-VAZ043>045-058-059-091900- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 254 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF STORMS WILL REMAIN IN THE AREA THROUGH MOST OF THE WEEK. SOME STORMS MONDAY COULD BE STRONG TO SEVERE ESPECIALLY FROM SOUTHSIDE VIRGINIA INTO NORTHWEST NORTH CAROLINA. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ003-004-019-020-VAZ022-032>034-091900- SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-BEDFORD- 254 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS AFTERNOON AND LASTING INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. ALSO...THE HEAT CONTINUES TODAY WITH HEAT INDICES AROUND 100 TO 104 DEGREES MAINLY IN THE URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY MONDAY. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-002-018-VAZ007-009-010-012>017-091900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD- 254 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRE UP ALONG THE BLUE RIDGE AND ALLEGHANY MOUNTAINS THIS AFTERNOON AND INCREASE IN COVERAGE BY EARLY EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ011-018>020-023-024-WVZ042>045-091900- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-GREENBRIER- 254 PM EDT SUN JUL 8 2012 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS ARE EXPECTED TO FIRE UP ALONG THE BLUE RIDGE AND ALLEGHANY MOUNTAINS THIS AFTERNOON AND INCREASE IN COVERAGE BY EARLY EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE THROUGH MOST OF THE WEEK. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ035-046-047-091900- AMHERST-APPOMATTOX-BUCKINGHAM- 254 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF STORMS WILL REMAIN IN THE AREA THROUGH MOST OF THE WEEK. SOME STORMS MONDAY COULD BE STRONG TO SEVERE ESPECIALLY FROM SOUTHSIDE VIRGINIA INTO NORTHWEST NORTH CAROLINA. FLOODING MAY ALSO BECOME AN ISSUE AS THE WEEK PROGRESSES WITH SUCCESSIVE DAYS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 8, 5:27 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT SUN JUL 8 2012
VAZ023-082215-
BOTETOURT VA-
527 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN BOTETOURT COUNTY...
AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
EAGLE ROCK...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ARCADIA AROUND 600 PM.
LAT...LON 3767 7968 3766 7968 3760 7958 3757 7957
3753 7950 3752 7951 3749 7954 3750 7956
3747 7958 3760 7982 3769 7975
RABSpecial weather statement, Jul 8, 6:01 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SUN JUL 8 2012
VAZ012-082245-
WYTHE VA-
601 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WYTHE COUNTY...
AT 557 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG THE
BLAND...WYTHE COUNTY LINE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.
THIS STORM WILL BE MOVING TOWARD GUNTON PARK AND MAX MEADOWS...AND
THE INTERSTATE-81 CORRIDOR WITHIN THE NEXT 30 MINUTES.
LAT...LON 3704 8113 3702 8111 3705 8102 3705 8098
3707 8091 3703 8090 3700 8086 3689 8090
3703 8115
RABSpecial weather statement, Jul 8, 6:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT SUN JUL 8 2012
WVZ043-045-082330-
GREENBRIER WV-SUMMERS WV-
630 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORMS WILL AFFECT GREENBRIER AND SUMMERS
COUNTIES...
AT 627 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG A LINE
FROM 8 MILES NORTH OF RUPERT TO 7 MILES WEST OF SANDSTONE...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING. DO NOT STAY IN
THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR SANDSTONE AROUND 635 PM...DUO AROUND 640
PM...BLUESTONE DAM AROUND 645 PM...HIX AROUND 650 PM AND TROUT AROUND
655 PM.
LAT...LON 3806 8037 3748 8091 3765 8105 3772 8098
3770 8090 3774 8093 3777 8090 3781 8094
3783 8093 3788 8076 3794 8081 3798 8078
3801 8079 3803 8083 3810 8078 3809 8071
3813 8063
RABSpecial weather statement, Jul 8, 6:34 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT SUN JUL 8 2012
VAZ045-082330-
CAMPBELL VA-
634 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RUSTBURG...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SPRING MILLS AROUND 650 PM...MIKE AROUND 655
PM AND HAT CREEK AROUND 700 PM.
LAT...LON 3706 7889 3705 7889 3704 7890 3710 7911
3724 7907 3723 7886 3722 7886 3721 7882
RABSpecial weather statement, Jul 8, 6:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT SUN JUL 8 2012
VAZ033-034-082345-
BEDFORD VA-FRANKLIN VA-
647 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BEDFORD AND EASTERN
FRANKLIN COUNTIES...
AT 644 PM EDT...STRONG THUNDERSTORMS WERE DEVELOPING ALONG THE
FRANKLIN...BEDFORD COUNTY LINE...BETWEEN CHAMBLISSBURG AND
MONETA...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR NORTHWEST SMITH MOUNTAIN LAKE AROUND 705
PM...MONETA AROUND 740 PM AND SMITH MOUNTAIN LAKE STATE PARK AROUND
745 PM.
LAT...LON 3710 7944 3704 7953 3705 7954 3704 7957
3704 7959 3699 7961 3694 7970 3721 7979
3727 7971
RABSpecial weather statement, Jul 8, 6:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT SUN JUL 8 2012
VAZ019-023-090000-
ALLEGHANY VA-BOTETOURT VA-
654 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEGHANY AND NORTHERN
BOTETOURT COUNTIES...
AT 652 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLIFTON FORGE
AND COVINGTON...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CLIFTON FORGE CITY AROUND 700 PM...IRON GATE
AROUND 705 PM...LONGDALE FURNACE AROUND 710 PM AND EAGLE ROCK AROUND
715 PM.
LAT...LON 3788 7982 3788 7978 3788 7973 3784 7969
3787 7967 3786 7961 3783 7962 3760 7981
3780 8001 3791 7993
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:13 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 26 min |
| Jul 8, 4:29 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 31 min |
| Jul 8, 4:46 PM EDT | Special Weather Statement | RNK | Pulaski | 44 min |
| Jul 8, 5:27 PM EDT | Special Weather Statement | RNK | Botetourt | 48 min |
| Jul 8, 5:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 54 min |
| Jul 8, 5:52 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 38 min |
| Jul 8, 6:01 PM EDT | Special Weather Statement | RNK | Wythe | 44 min |
| Jul 8, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 53 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | RNK | Campbell | 56 min |
| Jul 8, 6:40 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 65 min |
| Jul 8, 6:47 PM EDT | Special Weather Statement | RNK | Bedford | 58 min |
| Jul 8, 6:54 PM EDT | Special Weather Statement | RNK | City of Covington | 66 min |
| Jul 8, 7:11 PM EDT | Special Weather Statement | RNK | Carroll | 49 min |
| Jul 8, 7:30 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jul 8, 7:34 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 41 min |
| Jul 8, 7:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.